MAUDE Adverse Event Report: COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC BENTSON STRAIGHT FIXED CORE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Codes Peeled/Delaminated (1454); Difficult to Remove (1528); Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an unknown procedure, the coating came off of a bentson straight fixed core wire guide.Reportedly, upon extraction of the wire, resistance was encountered and the user struggled to remove the wire.Upon removal, the user noted that the coating had come off the wire, with one centimeter of the coating visibly missing.The wire was not altered prior to use.It is unknown if any of the coating remained in the patient; however, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
E1: customer name and address = postal code: (b)(6).G4: pma/510(k) number = k171764.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5 this report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 10jan2024.The procedure involved embolization of a testicular varicocele.Access was obtained in the right internal jugular vein to target the testicular vein.The anatomy was not stenosed, calcified, tortuous, or scarred.The wire was not pulled back or manipulated through a needle or other metal instrument.Latex gloves were worn, and the wire was used several times during the procedure.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: h6 (annex a) summary of event: as reported, during an unknown procedure, the coating came off of a bentson straight fixed core wire guide.Reportedly, upon extraction of the wire, resistance was encountered, and the user struggled to remove the wire.Upon removal, the user noted that the coating had come off the wire, with one centimeter of the coating visibly missing.The wire was not altered prior to use.It is unknown if any of the coating remained in the patient; however, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information was received (b)(6), 2024.The procedure involved embolization of a testicular varicocele.Access was obtained in the right internal jugular vein to target the testicular vein.The anatomy was not stenosed, calcified, tortuous, or scarred.The wire was not pulled back or manipulated through a needle or other metal instrument.Latex gloves were worn, and the wire was used several times during the procedure.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions and quality control (qc) procedures were conducted during the investigation.A visual inspection was conducted as well.The complaint device was returned to cook for investigation.Elongation starts at approximately 12 centimeters from the distal tip.Both weld balls are intact.There is also a line that runs most of the length of the wire where the green coating was scratched/scrapped off.A document-based investigation evaluation was performed.A database search for complaints on the reported lot found two additional complaints from the field for the same failure mode as the complaint device.The device history record for the complaint lot recorded no relevant non-conformances.The wire guide subassembly lots associated with the complaint lot record one relevant non-conformance on one device; however, the non-conforming product was scrapped, and the lot is inspected 100%.These component lots were used in eight other final lots.A database search for complaints on these lots found no additional complaints reported.The product ifu states, ¿do not advance or withdraw a wire guide when resistance is encountered, as a perforation could occur.¿ a review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, the returned complainant device, and ifu suggests that there is evidence the device was manufactured to specification.Although one relevant non-conformance was noted on a subassembly lot, the non-conforming product was scrapped, there are 100% inspections in place to capture this non-conformance, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed.Therefore, it was concluded that there is no evidence that additional non-conforming product exists in house or in the field.Based on the information provided and the results of the investigation, cook has concluded that component failure, unrelated to manufacturing or design deficiencies, contributed to this incident.Per the quality engineering risk assessment, no further action is required.The appropriate personnel have been notified, and we will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BENTSON STRAIGHT FIXED CORE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key18494638
Report Number1820334-2024-00059
Device Sequence Number15201336
Product Code DQX
UDI-Device Identifier00827002006911
UDI-Public(01)00827002006911(17)281009(10)15695709
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberTSFB-35-145
Device Lot Number15695709
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer01/10/2024
03/22/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date01/19/2024
04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown